MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG20030UX
Medical Device Problem Codes Entrapment of Device (1212); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure one onyx frontier coronary drug eluting stent dislodged during delivery to/at lesion.The lesion being treated was non-tortuous, moderately calcified with 70% stenosis in the mid left anterior descending (lad) artery.The device was inspected prior to use with no issues noted.Negative prep was not performed.The lesion was pre-dilated with a 2.25 x 15mm non-medtronic balloon.The device did not pass through a previously deployed stent. resistance was encountered when advancing the stent to the lesion.Excessive force was not used during delivery.An attempt was made to deliver a 2.2 5x 38 non-medtronic stent but it would not cross the lesion.A 6fr non-medtronic guide extension catheter (gec) was inserted.The 2.0 x 30mm onyx frontier stent was inserted but when attempting to cross the lesion, resistance was noted. the stent delivery catheter was removed but the stent was not in place. fluoroscopy revealed that the stent had dislodged and was visualised in the distal portion of the non-medtronic gec.The stent was removed intact with the non-medtronic gec. a new non-medtronic gec was inserted and the initial 2.25x38mm non-medtro nic stent was delivered and deployed at the lesion without incident. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: the device returned for evaluation.The stent was not present on the balloon.A non-medtronic guide extension catheter was also returned.The stent was lodged in the distal section of a non-medtronic guide extension catheter and was unable to be removed.Deformation was evident to the stent with struts raised and stretched.Biologics were evident on the stent.The balloon folds remained intact.Crimp impressions were visible on the exposed balloon surface.No other damage evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: no resistance was noted during device withdrawal and no excessive force was used.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23542066
Report Number9612164-2025-05611
Device Sequence Number15784684
Product Code NIQ
UDI-Device Identifier00763000511173
UDI-Public(01)00763000511173(17)280213(10)0012670533(20)01
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG20030UX
Device Catalogue NumberONYXNG20030UX
Device Lot Number0012670533
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer11/13/2025
12/08/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date11/24/2025
12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale